Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 27, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 1, 2018, 10:03 AM CST for 12 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 10:03 AM CST (16:03 UTC)
- Expired
- Dec 1, 2018, 5:49 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS74 KLUB 011603 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1003 AM CST Sat Dec 1 2018 ...WINDY CONDITIONS DEVELOPING AGAIN ACROSS THE SOUTH PLAINS... .Wind speeds are increasing once again across the Caprock this morning as strong winds just above the surface are starting to mix downward with daytime heating. Strong winds will continue through the afternoon until after sunset. TXZ021>023-027>029-033>035-039>041-020000- /O.NEW.KLUB.WI.Y.0027.181201T1603Z-181202T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 1003 AM CST Sat Dec 1 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 8 PM CST this evening. * TIMING...Now through 8 pm. * WINDS...Westerly between 30 to 39 mph with gusts to 55 mph. * IMPACTS...motorists on North-South oriented roads will experience strong crosswinds. Areas of blowing dust will reduce visibilities at times to around 3 miles. Lightweight objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
892 WWUS74 KLUB 012349 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 549 PM CST Sat Dec 1 2018 TXZ021>023-027>029-033>035-039>041-020100- /O.CAN.KLUB.WI.Y.0027.000000T0000Z-181202T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 549 PM CST Sat Dec 1 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Wind speeds have dropped below advisory levels and will steadily decrease through the evening hours. Regardless, wind speeds of 15 to 25 mph with gusts to 30 mph will continue to be possible before significantly diminishing overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 1, 5:11 AM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Dec 1, 5:11 AM CST, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 511 AM CST Sat Dec 1 2018 .AVIATION... VFR conditions will continue for the next 24 hours. Westerly winds will increase to 20-30 kts this morning and remain elevated through the afternoon. Brief periods of MVFR are possible due to blowing dust. Expect winds to decrease to around 10-15 kts after sunset. A cold front will shift winds to the north at the end of the period. && .PREV DISCUSSION... /issued 248 AM CST Sat Dec 1 2018/ DISCUSSION... Another windy day on tap for today. The core of the upper low responsible for the winds is lifting northeastward across northwestern Oklahoma early this morning and will end the day northwest of Kansas City. A tight mid level height and surface pressure gradient will remain across West Texas through the day. The progged 700 mb height gradient, 700 mb wind speeds, and MOS wind values all suggest a solid 20-30 mph on the Caprock and slightly less of the Cap, although the potential certainly exits to push above 30 mph on occasion, especially west of Lubbock. Wind speeds should begin to decrease Saturday evening ahead of the initial push of a cold front southward through the Panhandle. This front is likely to not move through all of the forecast area until Sunday afternoon. Meanwhile, the next upper low will move over the Great Basin Saturday night. This low remains progged to quickly open up and weaken as it moves southeastward across the Rockies. However, in conjunction with an exiting upper level jet the models are still wanting to paint a narrow band of precipitation across the Panhandle Sunday afternoon through Sunday night. The GFS remains the most bullish, the WRF-NAM quite bearish, while the ECMWF has turned bearish as well. Given lack of consensus in the models will keep precip chances rather modest in the 20-30 percent range focused across the northern tier of the forecast area. Precip phase also remains uncertain. Temps aloft favor snow with the surface/low level profile going to be the governor. Will keep with a rain/snow mix mention at this time. Models remain locked into a long wave pattern across the CONUS for much of next week and thus persist with a relatively cold forecast. The only blip will short wave ridging moving across the forecast area Thursday, but this is quickly followed by a sharp trough. There remains good consistency in the handling of this trough and its associated precipitation. Thursday night will need some top-down moistening and so will keep precip chances low then, but Friday still looks favorable. Precip phase with this system is more problematic than Sunday's. Warm temperatures aloft ahead of the trough will be undercut by cold air suggesting a chance for freezing rain is a possibility until the trough itself gets closer and mid levels cool. Will run with a wintry mix at this time. There is still a lot of time before the event, and hopefully more clarity will enter the picture. FIRE WEATHER... Winds today on the Caprock will be on the gusty side again, although probably not a strong as those seen yesterday afternoon. Relative humidity should fall to around 20 percent. With yesterday wind a tick up in fire danger rating is likely. This should result in more solid elevated conditions for this afternoon and will thus issue a Fire Danger statement for areas on the Caprock. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/08
Hazardous weather outlook, Dec 1, 4:00 AM CST, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 400 AM CST Sat Dec 1 2018 TXZ021>044-012200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 400 AM CST Sat Dec 1 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Elevated fire weather conditions will develop on the South Plains and across the extreme southwestern Panhandle this afternoon. A Fire Danger Statement has been issued. .DAYS TWO THROUGH SEVEN...Sunday through Friday The potential for hazardous weather is low at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.